Alert archive / New York / Frost Advisories in 2021
Frost Advisory 4, NWS Binghamton, NY
NWS Binghamton, NY issued this frost advisory at May 15, 2021, 2:52 PM EDT for Oneida County, New York. It took effect at May 16, 2021, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 15, 2021, 2:52 PM EDT (18:52 UTC)
- In effect from
- May 16, 2021, 2:00 AM EDT
- Expired
- May 16, 2021, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
County Oneida County, NY
The radar
The Ft Drum radar (KTYX), 60 km from the middle of the area, began a volume at 18:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 6.9 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2486 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
259 WWUS71 KBGM 151852 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 252 PM EDT Sat May 15 2021 NYZ009-161200- /O.NEW.KBGM.FR.Y.0004.210516T0600Z-210516T1200Z/ Northern Oneida- Including the city of Boonville 252 PM EDT Sat May 15 2021 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Northern Oneida county. * WHEN...From 2 AM to 8 AM EDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
3 follow-up statements
785 WWUS71 KBGM 151853 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 253 PM EDT Sat May 15 2021 NYZ009-161200- /O.CON.KBGM.FR.Y.0004.210516T0600Z-210516T1200Z/ Northern Oneida- Including the city of Boonville 253 PM EDT Sat May 15 2021 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... * WHAT...Low temperatures between 33 and 36 degrees will result in widespread frost formation. * WHERE...Northern Oneida county. * WHEN...From 2 AM to 8 AM EDT Sunday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
125 WWUS71 KBGM 160714 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 314 AM EDT Sun May 16 2021 NYZ009-161200- /O.CON.KBGM.FR.Y.0004.000000T0000Z-210516T1200Z/ Northern Oneida- Including the city of Boonville 314 AM EDT Sun May 16 2021 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Northern Oneida county. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Protect tender plants from the cold this morning. && $$
921 WWUS71 KBGM 161204 NPWBGM URGENT - WEATHER MESSAGE National Weather Service Binghamton NY 804 AM EDT Sun May 16 2021 NYZ009-161315- /O.EXP.KBGM.FR.Y.0004.000000T0000Z-210516T1200Z/ Northern Oneida- Including the city of Boonville 804 AM EDT Sun May 16 2021 ...FROST ADVISORY HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this frost advisory went out at May 15, 2:41 PM EDT, 11 minutes earlier.
Area forecast discussion, May 15, 2:41 PM EDT, 11 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 241 PM EDT Sat May 15 2021 .SYNOPSIS... Near average temperatures the next few days with a chance for afternoon showers or an isolated thunderstorm through Monday. High pressure and warmer conditions expected the middle of next week. && .NEAR TERM /THROUGH SUNDAY/... 1140 am update... Dew point temperatures are running several degree cooler than forecast and thus RH values have dropped in the mid 20 percent range already this morning. Adjusted dew point values through this afternoon and now get RH values to near 20% in some areas. Winds will remain light today, so do not think an SPS for fire wx is needed at this time, but did go ahead and updated the fire weather forecast for this afternoon. 930 am update... Made very little changes to forecast. Just made minor adjustments to hourly temperatures and cloud cover based on latest observations and trends. 5 am update... Updated to add some mid clouds to the grids that are slowly moving east from the central southern tier. lowered hourly and min temps again to better represent current conditions. 3 am update... Little change to the forecast. Similar to last 2 days but warmer and a little better chances of showers and thunderstorms. Guidance has been too cold on the highs and too warm on the lows so adjusted a some. Mainly clear early this morning with a wide range of temperatures. The cold spots in the 30s are again the valleys of the southern tier and Catskills north to the western Mohawk Valley. Diurnal showers and clouds will again start late morning with surface heating. Temperatures get a few degrees warmer today with highs mostly 70 to 75. Shower chances a little better today with a little more moisture, better forcing, and a little more instability. Chance pops peaking late afternoon from southern tier/Catskills NY into NEPA. The best instability of 200 to 400 CAPE will be in NEPA and the Catskills, so that is where the isolated thunderstorm chances are. Forcing aloft as a short wave moves SSE into the area this evening. Showers and thunderstorms will end in the evening with the loss of heating. Wind fields are weak so movement will be slow but convective downdrafts will cause some gusts. Terrain will play a role on where the most persistent showers and thunderstorms are. The higher terrain of the Poconos and Catskills are most likely to get the most rainfall but still on the light side. Tonight the clouds will slowly clear from north to south. Went a few degrees below low temperature guidance in the north. Lows in the low and mid 40s. Sunday will continue the trend of better chances of showers and thunderstorms then the day before. High temperatures will be similar from the upper 60s to mid 70s. The warmest area will be along and north of the NYS thruway where the lowest chances of showers are. Multiple upper level short waves move through while at the surface a weak boundary pushes northeast into PA. With more moisture surface into the mid layers the instability will be better. Possibly as high as 1k CAPE south central NY into NEPA. Showers will get going late in the morning, joined by thunderstorms in the afternoon and evening. A little better wind but still only shear of 15 to 20. Again not looking at much rainfall with the highest amounts over the terrain. && .SHORT TERM /MONDAY THROUGH TUESDAY/... 245 PM Update... Passing shortwaves and daytime instability will keep in chances for showers and some thunder Monday afternoon and evening while temperatures peak in the low to mid 70s. Any shower activity quickly wraps up into the night as a ridge starts to build in with a warmer, drier airmass. Skies start to clear out, increasing the potential for decent radiational cooling. Model soundings indicate a rather substantial temperature inversion developing just above the surface, so some patchy fog is possible while temperatures fall back into the mid 40s to lower 50s. Dry weather continues for Tuesday. Temperatures climb slightly higher than the previous day, peaking in the mid and upper 70s under sunny skies. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... 245 PM Update... A ridge axis shifting directly overhead will keep in dry conditions for Wednesday while our warming trend continues. Temperatures start in the 50s with some patchy fog possible once again, then expect highs in the upper 70s to lower 80s. Temperatures remain on the warm side the remainder of the week, peaking in the 70s and lower 80s Thursday through Saturday. Most of the area should remain dry Thursday, but as a shortwave moves along the northern periphery of the ridge amid daytime instability, some afternoon showers or even a rumble of thunder cannot totally be ruled out. The ridge finally starts to flatten Friday into the weekend, with any additional ripples amid daytime instability could touch off rounds of showers and storms. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... 120 pm update... VFR through expected through the period. High-based diurnal cumulus with ceilings at around 8K feet are expected this afternoon and even some VIRGA is likely from AVP northward to BGM through this afternoon. Showers and clouds will dissipate with the loss of heating after sunset tonight. Outlook... Sunday afternoon through Monday...VFR, but isolated pop-up showers possible each afternoon. Tuesday and Wednesday...VFR and dry. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...MPK/TAC NEAR TERM...MPK/TAC SHORT TERM...HLC LONG TERM...HLC AVIATION...MPK
Hazardous weather outlook, May 15, 3:29 AM EDT, 11 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 329 AM EDT Sat May 15 2021 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-160730- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna- Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne- 329 AM EDT Sat May 15 2021 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Frost Advisories in New York, 2021Every frost advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.